Minnesota, 2014Flooding in Minnesota, June 19 to 30, 2014
June 19 to 30, 2014 · NWS ARX · 3 events in 3 counties and zones
A round of storms developed during the early morning hours of June 19th along a warm front across southeast Minnesota. Locally heavy rains from these storms caused water to go over a county road south of Austin (Mower County).
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A round of storms developed during the early morning hours of June 19th along a warm front across southeast Minnesota. Locally heavy rains from these storms caused water to go over a county road south of Austin (Mower County).
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before the first event at Jun 19, 5:35 AM CST, 3 hours 13 minutes earlier.
Area forecast discussion, Jun 19, 5:35 AM CST, 3 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
635 AM CDT THU JUN 19 2014
.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 425 AM CDT THU JUN 19 2014
FORECAST TIME WAS SPENT ON IMMEDIATE CONVECTION AND FLOODING
ISSUES...AND THEN THE EVOLUTION AND THREATS THROUGH FRIDAY
MORNING.
ONGOING CONVECTION HAS BEEN REALLY HITTING NORTHEAST IOWA HARD
WITH HEAVY RAIN IN A NEARLY STAGNANT BAND FROM CRESCO TO NEAR
POSTVILLE. RADAR ESTIMATES ARE 5-7 INCHES IN THAT AREA WITH LEGACY
AND DUAL POL...AND IF WE ARE CONSERVATIVE...AT LEAST 4 INCHES HAS
FALLEN ON THAT BAND. THE LATEST TRENDS HAVE THE COMPLEX SLOWLY
SHIFTING SOUTH AS THE COLD POOL DEEPENS. ANOTHER COMPLEX IN
CENTRAL MN IN NOW CANCELLED TORNADO WATCH IS LIFTING NORTHEAST
TIED TO SHORTWAVE TROUGH LIFTING THROUGH THE EASTERN DAKOTAS. THE
SOUTHERN PART OF THAT COMPLEX WILL CLIP THE NORTHWEST MOST
FORECAST AREA WITH STORMS THIS MORNING...BUT THE MAIN STORY IS
NORTHEAST IOWA.
LATEST RAP TRENDS ARE STEADY AND LEND CONFIDENCE THAT THE MOISTURE
TRANSPORT WILL FOCUS NORTHWARD INTO NRN MN AND SOUTHWARD TOWARD
IL/I-80 AS SUNRISE APPROACHES. THIS...IN COMBINATION WITH THE COLD
POOL DEEPENING SHOULD MOVE THE CONVECTION OUT OF NORTHEAST IA AND
SOUTHWEST WI AS THE EARLY MORNING PROGRESSES. 1000 J/KG MUCAPE
LINE PER SPC ANALYSIS IS NOW FROM MINNEAPOLIS TO CHICAGO AND SOUTH
WITH STILL SOME 2000J/KG VALUES TOWARD KALO IN NORTHEAST IOWA. SO
PLENTY OF ENERGY FOR RAINFALL MAKERS.
THE DAYTIME HOURS SEEM TO BE VERY SIMILAR TO PAST DAYS WHERE
CONVECTION WILL BE ON THE DOWNWARD TREND ACROSS THE AREA THIS
MORNING...ONLY TO BUILD CAPE AGAIN THROUGH THE DAY. THE WARM
FRONTAL BOUNDARY WILL AGAIN BE LOCATED TO THE SOUTH AND SHIFT
NORTH THROUGH THE DAY LYING UP AGAIN NEAR A KAEL-KDBQ LINE BY
EVENING. SOME OF THE MODEL GUIDANCE ARE CONVECTING THE THE WARM
FRONT BUT BELIEVE THE CAP SHOULD HOLD AND ALLOW CAPE TO BUILD WITH
NO REAL FORCING ON THAT BOUNDARY EXCEPT WEAK SURFACE CONVERGENCE.
GOES WATER VAPOR IMAGERY DEPICTS THE SHORTWAVE TROUGH IN WYOMING
THAT WILL ROTATE NORTHEAST THROUGH THE UPPER MIDWEST AND PUSH THE
COLD FRONT EASTWARD ACROSS THE FORECAST AREA TONIGHT...A SLOWER
PROGRESSION THAN EARLIER FORECASTS. THE LATEST 19.05 AND 19.06
HRRR RUNS HAVE COME TO EXACTLY WHAT OUR VISUALIZATION IS FOR THE
LATER MORNING AND AFTERNOON. A BREAK...FOLLOWED BY THE COLD FRONT
MOVING INTO 2000 J/KG MLCAPE AND FORMING A LINE OF STORMS TO MOVE
THROUGH THE FORECAST AREA MAINLY THIS EVENING.
WIND SHEAR WITH THIS CONVECTION IS ONLY IN THE 0-3KM LAYER AND
WEAK TO MODERATE...MAYBE 20-25 KTS. WITH THE FRONTAL FORCING
FAVORING A LINE OF CONVECTION AND 0-3KM SHEAR VECTOR ORIENTED
WEST-EAST...BOWING LINE SEGMENTS AND WIND DAMAGE ARE THREAT THAT
IS FAVORED. SPC DAY 1 OUTLOOK LOOKS ABOUT RIGHT WITH MAIN WIND
THREAT COVERAGE WEST OF MISS RIVER. WOULD THINK THAT WI STILL HAS
A CHANCE AT DAMAGING WINDS...BUT LESS IN COVERAGE. THE PROGRESSIVE
NATURE TO THE SYSTEM WILL PROVIDE SOME LIMIT TO THE RAINFALL BUT
WITH PRECIPITABLE WATER OVER 1.5 INCHES AND THE SAME AIR MASS AS
PREVIOUS DAYS...WITH GOOD INSTABILITY BUILDING TODAY...1-2 INCHES
OF RAIN COULD AFFECT MOST AREAS. ONE POTENTIAL PROBLEM WOULD BE
IF THE WARM FRONT DOES CONVECT AS COLD FRONT APPROACHES LATER AND
FORCING INCREASES...AS THAT WOULD PROVIDE A LONGER DURATION RAIN
CHANCE NEAR AND NORTHEAST OF WARM FRONT. THUS...HAVE EXTENDED THE
FLASH FLOOD WATCH THROUGH FRIDAY MORNING /SEE HYDROLOGY SECTION/.
.LONG TERM...(FRIDAY THROUGH WEDNESDAY)
ISSUED AT 257 AM CDT THU JUN 19 2014
FRIDAY THROUGH MONDAY...
HERE IS THE GOOD NEWS SECTION FOR THOSE THAT HAVE ENDURED
FLOODING. FRIDAY WILL BE A DRYING DAY WITH THE HIGH PRECIPITABLE
WATER AIR MASS OF 1.8 INCHES SHIFTING EAST POST-FRONTALLY...AND
SOMEWHAT LOWER VALUES OF 1.25 INCHES COMING INTO THE AREA /ABOUT
125-150 PERCENT NORMAL/. CONVECTIVE CHANCES STILL ARE AROUND WITH
WEAK IMPULSES MOVING THROUGH THE AREA AND A BIT STRONGER SHORTWAVE
TROUGH MOVING THROUGH MONDAY. OVERALL...WILL HAVE TO ASSESS THIS
BETTER FRIDAY AFTER THIS HIGHER IMPACT WEATHER MOVES THROUGH. IT
STILL LOOKS LIKE AN ACTIVE PERIOD...AND RAINFALL COULD STILL BE
MODERATE IN RATE...BUT IT SEEMS LESS ORGANIZED EXCEPT FOR MONDAY.
TUESDAY THROUGH WEDNESDAY...
THESE DAYS APPEAR TO BE DRY AND TEMPERATURES PRETTY NORMAL.
&&
.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z FRIDAY MORNING)
ISSUED AT 635 AM CDT THU JUN 19 2014
LOW LEVEL JET CONTINUED TO FIRE SHOWERS/STORMS NORTH OF A WARM
FRONT...TRACKING NORTH NORTHEAST INTO SOUTHEAST MN/WESTERN WI. THESE
WILL IMPACT KRST...AND LIKELY KLSE THROUGH 14-15Z. RETREATING JET
SHOULD RESULT IN DIMINISHMENT IN THE AREAL COVERAGE/INTENSITY OF THE
PCPN BY MID MORNING...AND RESULT IN A RELATIVELY DRY PERIOD FROM
LATE MORNING INTO THE MID/LATE AFTERNOON HOURS. STORMS WILL REFIRE
NORTH OF THE WARM FRONT - WAVERING WEST TO EAST ACROSS CENTRAL IA -
AND AHEAD OF A COLD FRONT MARCHING EAST ACROSS MN/IA. TSRA CAN BE
EXPECTED FOR KRST/KLSE DURING THE EVENING...WITH HEAVY RAIN AND
STRONG WIND GUSTS LIKELY. TIMING FOR THE ONSET OF THIS NEXT ROUND IS
NOT CLEAR THOUGH...AND THE FORECAST MAY NEED TO BE MOVED UP A FEW
HOURS. TRENDS WILL HAVE TO BE MONITORED CLOSELY AND FORECASTS
UPDATED AS NEEDED.
&&
.HYDROLOGY...
ISSUED AT 425 AM CDT THU JUN 19 2014
HAVE DECIDED TO EXTENDED THE FLASH FLOOD WATCH TO 7 AM FRIDAY.
MANY AREA SOILS ARE SATURATED FROM THE HEAVY RAINFALL OVER THE
PAST SEVERAL DAYS. LOOKS LIKE ANYWHERE FROM 3-7 INCHES OF
RAIN...POSSIBLY HIGHER WHEN THE TOTALS COME IN THIS MORNING...HAS FALLEN
SINCE SUNDAY IN THE FLASH FLOOD WATCH AREA. WITH A DELAY OF THE
FRONTAL PASSAGE TO MORE ON PEAK HEATING THIS EVENING AND ANOTHER
ROUND OF 1-2 INCHES EXPECTED TONIGHT...DECIDED TO EXTENDED THE
FLASH FLOOD WATCH. DO THINK TONIGHTS LINE OF STORMS WILL BE
PROGRESSIVE BUT STILL COULD PRODUCE ANOTHER 1-2 INCHES VERY
RAPIDLY AND THOSE AREAS THAT ARE VULNERABLE WILL SEE FLASH FLOOD
POTENTIAL. THERE MAY ALSO BE EXISTING AREAL FLOOD WARNINGS IN
PLACE FROM CURRENT RAINFALL IMPACTS. KIND OF A MESS FROM A
SERVICE/PRODUCT STANDPOINT.
RIVERS IN NORTHEAST IOWA WILL NEED AT LEAST MINOR FLOOD WARNINGS
IT APPEARS. WE WILL ASSESS THIS IN THE NEXT SEVERAL HOURS...BUT IT
APPEARS THE UPPER IOWA AND TURKEY RIVERS WILL NEED WARNINGS. THE
TURKEY BASIN TOOK A BIG HIT TO THE HEADWATERS...AND AM HOPING THE
CURRENT RAINS KEEP MOVING SOUTH TO AVOID A TOTAL BASIN POUNDING
AND MORE MODERATE LEVEL FLOODING. THE YELLOW RIVER NEAR POSTVILLE
WAS ABOUT 6 FEET OVER FLOOD STAGE AND ALTHOUGH WE DONT ISSUE
FORECASTS THERE...IT WILL PROBABLY RISE ANOTHER 2-3 FEET TO NEAR
18. THAT IS A STEEP RIVER IN THAT AREA AND THIS IS DANGEROUS
FLOODING...BUT IT IS ALSO MAINLY PASTURE LAND.
&&
.ARX WATCHES/WARNINGS/ADVISORIES...
WI...FLASH FLOOD WATCH THROUGH FRIDAY MORNING FOR WIZ032>034-041>044-
053>055-061.
MN...FLASH FLOOD WATCH THROUGH FRIDAY MORNING FOR MNZ079-086>088-
094>096.
IA...FLASH FLOOD WATCH THROUGH FRIDAY MORNING FOR IAZ008>011-018-019-
029-030.
&&
SHORT TERM...BAUMGARDT
LONG TERM...BAUMGARDT
AVIATION...BOYNE
HYDROLOGY...BAUMGARDTHazardous weather outlook, Jun 19, 5:17 AM CST, 3 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
617 AM CDT THU JUN 19 2014
IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-
032>034-041>044-053>055-061-201100-
MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE-
CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON-
TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU-
ADAMS-VERNON-CRAWFORD-RICHLAND-GRANT-
617 AM CDT THU JUN 19 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTHEAST
IOWA...SOUTHEAST MINNESOTA AND SOUTHWEST INTO CENTRAL WISCONSIN.
.DAY ONE...TODAY AND TONIGHT
THUNDERSTORMS WILL DIMINISH THIS MORNING...BUT WILL PRODUCE HEAVY
RAIN AND POTENTIALLY DAMAGING WINDS.
FLASH FLOODING IS ALREADY OCCURRING OVER PARTS OF NORTHEAST IOWA
AND SOUTHWEST WISCONSIN. MANY ROADS HAVE WATER ACROSS THEM...SOME
MUDSLIDES HAVE BEEN REPORTED...ALONG WITH FLOODED BASEMENTS.
MORE STORMS WILL FIRE TO THE WEST AND SOUTH OF THE AREA LATER THIS
AFTERNOON...ADVANCING EAST AND NORTHEAST RESPECTIVELY. HEAVY RAIN
WILL FALL WITH ANY OF THE THUNDERSTORMS...AND COULD RESULT IN
FURTHER FLASH FLOODING...ESPECIALLY ACROSS NORTHEAST IOWA AND
SOUTHWEST WISCONSIN. THERE WILL ALSO BE A DAMAGING WIND AND LARGE
HAIL THREAT DURING THE EVENING...MOSTLY WEST OF THE MISSISSIPPI
RIVER.
RIVERS ARE HIGH AND SOME ARE FLOODING ACROSS PARTS OF NORTHEAST
IOWA AND SOUTHWEST WISCONSIN.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
CHANCES OF THUNDERSTORMS...MAINLY DURING THE AFTERNOON AND
EVENING HOURS...CONTINUE FOR FRIDAY THROUGH WEDNESDAY. IT IS TOO
EARLY TO DISCERN IF THERE WOULD BE A SEVERE WEATHER THREAT WITH
ANY OF THESE STORMS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION COULD BE NEEDED THIS EVENING...MOSTLY WEST OF
THE MISSISSIPPI RIVER. RAINFALL AND FLOODING REPORTS ARE
APPRECIATED.
.EMERGENCY MANAGEMENT COORDINATION...
NO WEBINAR IS SCHEDULED AT THIS TIME.
RIECK
In the hours before
Local storm report, Jun 19, 3:56 AM CST, 4 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
456 AM CDT THU JUN 19 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0456 AM FLASH FLOOD POTOSI 42.69N 90.71W
06/19/2014 GRANT WI 911 CALL CENTER
MUD/ROCKSLIDE IN FRONT OF THE POTOSI BREWERY AT HWY
133/S. MAIN ST. ROAD IS CLOSED.
&&
HALBACHSpecial weather statement, Jun 19, 4:54 AM CST, 3 hours 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
554 AM CDT THU JUN 19 2014
MNZ079-087-191130-
OLMSTED-WABASHA-
554 AM CDT THU JUN 19 2014
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT OLMSTED AND WESTERN
WABASHA COUNTIES...
AT 554 AM CDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR DODGE CENTER TO 6 MILES EAST OF BROWNSDALE...AND
MOVING NORTHEAST AT 50 MPH.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THESE STORMS.
THESE STORMS WILL BE NEAR...
BYRON AROUND 605 AM CDT.
ROCHESTER AROUND 610 AM CDT.
PINE ISLAND...STEWARTVILLE AND ORONOCO AROUND 615 AM CDT.
MAZEPPA AROUND 625 AM CDT.
OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE HIGHWAY 52 AND
COUNTY 14...ROCK DELL...SALEM CORNERS AND BEAR VALLEY.
LAT...LON 4419 9268 4419 9255 4436 9255 4437 9243
4446 9242 4446 9228 4385 9229 4383 9269
TIME...MOT...LOC 1054Z 217DEG 41KT 4400 9281 4374 9275
HALBACHLocal storm report, Jun 19, 5:36 AM CST, 3 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
636 AM CDT THU JUN 19 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0634 AM HEAVY RAIN 2 E OSSIAN 43.15N 91.72W
06/19/2014 M4.90 INCH WINNESHIEK IA BROADCAST MEDIA
LOCATION EAST OF OSSIAN APPROXIMATE. OVERNIGHT RAINFALL
TOTAL. PUBLIC REPORT RELAY BY KWWL.
&&
DANBLocal storm report, Jun 19, 5:44 AM CST, 3 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
644 AM CDT THU JUN 19 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0643 AM HEAVY RAIN HARPERS FERRY 43.20N 91.15W
06/19/2014 M3.20 INCH ALLAMAKEE IA PUBLIC
RELAYED BY KWWL HEAVY RAIN DURATION 24 HOURS
0639 AM HEAVY RAIN MARQUETTE 43.04N 91.18W
06/19/2014 M3.00 INCH CLAYTON IA PUBLIC
RELAYED BY KWWL HEAVY RAIN DURATION 24 HOURS
0640 AM HEAVY RAIN WAUKON 43.27N 91.48W
06/19/2014 M1.60 INCH ALLAMAKEE IA PUBLIC
RELAYED BY KWWL HEAVY RAIN DURATION 24 HOURS
&&
NWS LA CROSSE WI
IRIS SYSTEMLocal storm report, Jun 19, 6:17 AM CST, 2 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
717 AM CDT THU JUN 19 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0636 AM HEAVY RAIN 1 E OSSIAN 43.15N 91.74W
06/19/2014 M4.90 INCH WINNESHIEK IA PUBLIC
RELAYED BY KWWL HEAVY RAIN DURATION 24 HOURS
0716 AM HEAVY RAIN 2 SE SPILLVILLE 43.18N 91.92W
06/19/2014 M4.00 INCH WINNESHIEK IA PUBLIC
HEAVY RAIN DURATION 24 HOURS
0600 AM HEAVY RAIN NEW HAMPTON 43.06N 92.31W
06/19/2014 M3.95 INCH CHICKASAW IA COOP OBSERVER
COOP OBSERVER STATION NEW HAMPTON /NHPI4/
HEAVY RAIN DURATION 24 HOURS
0700 AM HEAVY RAIN 1 NW SINSINAWA 42.52N 90.54W
06/19/2014 M3.78 INCH GRANT WI COOP OBSERVER
COOP OBSERVER STATION SINSINAWA /SWAW3/
HEAVY RAIN DURATION 24 HOURS
&&
NWS LA CROSSE WI
IRIS SYSTEMLocal storm report, Jun 19, 8:08 AM CST, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
908 AM CDT THU JUN 19 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0834 AM FLASH FLOOD OSSIAN 43.15N 91.76W
06/19/2014 WINNESHIEK IA 911 CALL CENTER
WINNESHIEK COUNTY SHERIFF REPORTS THAT 177TH ST IS CLOSED
DUE TO A PLUGGED CULVERT. CREWS ARE WORKING ON A NUMBER
OF WASHED OUT ROADS.
0837 AM FLASH FLOOD WAUKON 43.27N 91.48W
06/19/2014 ALLAMAKEE IA 911 CALL CENTER
ALLAMAKEE COUNTY SHERIFF REPORTS THAT THE YELLOW RIVER
OVER FOREST MILLS RD/COUNTY ROAD X16. WORKERS ARE TRYING
TO FIX OTHER ROADS THAT HAD WASHED OUT.
0859 AM FLASH FLOOD NEW HAMPTON 43.06N 92.31W
06/19/2014 CHICKASAW IA 911 CALL CENTER
CHICKASAW COUNTY SHERIFF REPORTS THAT A NUMBER OF COUNTY
ROADS ARE CLOSED AND WORKERS ARE TRYING TO FIX ANY WASHED
OUT ROADS. GETTING SANDBAG REQUESTS ON THE EAST SIDE OF
NEW HAMPTON.
&&
HALBACHFlood, Mower
- When
- June 19, 8:48 AM CST to 11:45 AM CST
- Where
- Mower County, 4.05 mi NW of Lyle to 2.25 mi NNW of Lyle
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 43.547, -93.018
Runoff from heavy rain caused water to go over County Road 105 south of Austin.
Flood, Wabasha
- When
- June 20, 1:00 AM CST to June 30, 11:59 PM CST
- Where
- Wabasha County, 0.43 mi NNW of Reads Lndg to 1.15 mi ENE of Reads Lndg
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 44.406, -92.084
Runoff from heavy rains and inflow from tributary streams pushed the Mississippi River out of its banks in Wabasha. The river crested over two feet above the flood stage at 14.37 feet. The river remained above flood stage into July.
Flood, Winona
- When
- June 22, 6:00 AM CST to June 30, 11:59 PM CST
- Where
- Winona County, 0.68 mi NNW of Winona to 0.63 mi NNE of Winona
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 44.059, -91.655
Runoff from heavy rains and inflow from tributary streams pushed the Mississippi River out of its banks in Winona. The river crested over two feet above the flood stage at 15.52 feet. The river remained above flood stage into July.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Winds in Virginia, June 19, 20141 death · $26,000 · 52 kt wind · 4 events
- Flash Flooding in Texas, June 19 to 20, 2014$1.1 million · 6 events
- Hail and Damaging Winds in Virginia, June 19, 2014$295,000 · 1 in hail · 13 events
- Hail and Damaging Winds in Pennsylvania, June 19, 2014$268,000 · 1 in hail · 11 events
- Flash Flooding and Damaging Wind in Oklahoma, June 19, 2014$180,000 · 52 kt wind · 4 events
- Tornado in Iowa, June 19, 2014$50,000 · EF1 · 1 event
- Lightning Strike in North Carolina, June 19, 2014$150,000 · 1 event
- Hail and Damaging Winds in North Carolina, June 19, 2014$76,000 · 1.25 in hail · 13 events
- Hail and Damaging Winds in Georgia, June 19, 20141 injured · $50,000 · 1 in hail · 9 events
- Hail and Damaging Winds in Virginia, June 19, 2014$57,000 · 1 in hail · 6 events
- Hail and Damaging Winds in North Carolina, June 19 to 20, 2014$19,000 · 1.75 in hail · 29 events
- Flood in Minnesota, June 19 to 22, 2014$70,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 525311, 528993, 528997.